Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 41, NWS Pocatello, ID

December 10, 2014

NWS Pocatello, ID issued this wind advisory at Dec 10, 2014, 2:15 PM MST. It took effect at Dec 11, 2014, 11:00 AM MST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2014, 2:15 PM MST (21:15 UTC)
In effect from
Dec 11, 2014, 11:00 AM MST
Expired
Dec 12, 2014, 12:00 PM MST
In force
25 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WWUS75 KPIH 102115
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MST WED DEC 10 2014


IDZ022-111300-
/O.NEW.KPIH.WI.Y.0041.141211T1800Z-141212T1900Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
215 PM MST WED DEC 10 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO NOON MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO NOON MST
FRIDAY. 

* TIMING...FROM 11 AM MDT THURSDAY THROUGH NOON FRIDAY.

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. 

* LOCATIONS INCLUDE...THE INTERSTATE 84 CORRIDOR FROM THE UTAH
  STATE LINE TO THE INTERSTATE 84 AND INTERSTATE 86 INTERCHANGE
  NEAR BURLEY. ALSO INTERSTATE 86 NEAR RAFT RIVER VALLEY.

* IMPACTS...STRONG GUSTS OF WIND UP TO 45 MPH CAN MAKE DRIVING
  DIFFICULT FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
064 
WWUS75 KPIH 111150
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
450 AM MST THU DEC 11 2014

IDZ022-112200-
/O.CON.KPIH.WI.Y.0041.141211T1800Z-141212T1900Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
450 AM MST THU DEC 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
NOON MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO NOON
MST FRIDAY. 

* TIMING...FROM 11 AM MDT THURSDAY THROUGH NOON FRIDAY.

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...THE INTERSTATE 84 CORRIDOR FROM THE UTAH 
  STATE LINE TO THE INTERSTATE 84 AND INTERSTATE 86 INTERCHANGE 
  NEAR BURLEY. ALSO INTERSTATE 86 NEAR RAFT RIVER VALLEY. 

* IMPACTS...STRONG GUSTS OF WIND UP TO 45 MPH CAN MAKE DRIVING 
  DIFFICULT FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
387 
WWUS75 KPIH 112107
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
207 PM MST THU DEC 11 2014

IDZ022-121300-
/O.CON.KPIH.WI.Y.0041.000000T0000Z-141212T1900Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
207 PM MST THU DEC 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST FRIDAY. 

* TIMING...UNTIL NOON FRIDAY.

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* LOCATIONS INCLUDE...THE INTERSTATE 84 CORRIDOR FROM THE UTAH
  STATE LINE TO THE INTERSTATE 84 AND INTERSTATE 86 INTERCHANGE
  NEAR BURLEY. ALSO INTERSTATE 86 NEAR RAFT RIVER VALLEY.

* IMPACTS...STRONG GUSTS OF WIND UP TO 50 MPH CAN MAKE DRIVING
  DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
023 
WWUS75 KPIH 121221
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
521 AM MST FRI DEC 12 2014

IDZ022-121900-
/O.CON.KPIH.WI.Y.0041.000000T0000Z-141212T1900Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
521 AM MST FRI DEC 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. 

* TIMING...UNTIL NOON TODAY.

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* LOCATIONS INCLUDE...THE INTERSTATE 84 CORRIDOR FROM THE UTAH 
  STATE LINE TO THE INTERSTATE 84 AND INTERSTATE 86 INTERCHANGE 
  NEAR BURLEY. ALSO INTERSTATE 86 NEAR RAFT RIVER VALLEY. 

* IMPACTS...STRONG GUSTS OF WIND UP TO 50 MPH CAN MAKE DRIVING 
  DIFFICULT FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
178 
WWUS75 KPIH 121906
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1206 PM MST FRI DEC 12 2014


IDZ022-122015-
/O.EXP.KPIH.WI.Y.0041.000000T0000Z-141212T1900Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
1206 PM MST FRI DEC 12 2014

...WIND ADVISORY HAS EXPIRED...

AT NOON TIME THERE WERE STILL SOME ISOLATED WIND GUSTS TO AROUND
40 MPH IN THE SOUTH CENTRAL HIGHLANDS. MOST OF THOSE GUSTS WERE
OVER HIGHER RIDGE TOPS. THE WINDS WILL CONTINUE TO DECREASE
THROUGH THIS AFTERNOON. THEREFORE THE WINDS ADVISORY WAS ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 10, 1:55 PM MST, 20 minutes earlier.

Area forecast discussion, Dec 10, 1:55 PM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
155 PM MST WED DEC 10 2014

.SHORT TERM...THE STRONG SOUTHERN BRANCH JET WINDS IN THE EASTERN
PACIFIC ABOUT 35N ARE BECOMING MORE APPARENT THIS AFTERNOON AS WE
DRAW CLOSER TO THE LOW PRESSURE TROUGH MOVING INLAND THIS FRIDAY AND
SATURDAY. THERE IS AN EMBEDDED DISTURBANCE NEAR 40N 140W THAT SWINGS
NORTHEAST RIGHT ALONG THE WASHINGTON COAST THURSDAY. EXPECT A FEW
SHOWERS TO REACH INLAND NEAR STANLEY ON THURSDAY...THEN THE STRONG
DRY SOUTHERLY FLOW AHEAD OF THE TROUGH WILL PREVAIL OVER SOUTHEAST
IDAHO THURSDAY NIGHT. HAVE POSTED A WIND ADVISORY FOR THE SOUTH
CENTRAL HIGHLANDS THURSDAY AFTERNOON THROUGH FRIDAY MORNING. WINDS
MAY NOT BE WIDE SPREAD 30 TO 40 MPH ACROSS ALL OF CASSIA AND ONEIDA
COUNTY AREA...BUT SOME WIND GUSTS TO 45 MPH CERTAINLY LOOK POSSIBLE
ALONG THE INTERSTATE 84 CORRIDOR FROM THE UTAH LINE TO I-84 AND I86
JUNCTION. HAVE LOW CONFIDENCE IN SOUTH WINDS REACHING BURLEY AND
POCATELLO THURSDAY MORNING...BETTER CONFIDENCE FRIDAY MORNING AND
THIS PLAYS INTO MORNING LOW TEMPERATURES THAT COULD BE SUDDENLY
SEVERAL DEGREES WARMER. SNOW LEVELS STILL REMAIN UP AROUND 6500 TO
7500 FEET MSL UNTIL FRIDAY NIGHT. BY SATURDAY MORNING...SNOW LEVELS
OVER THE SNAKE PLAIN SHOULD BE CLOSE TO 4500 FEET. THE BULK OF THE
PRECIPITATION MOVES THROUGH FRIDAY AFTERNOON THROUGH SATURDAY NIGHT.
THE TREND TOWARDS LESS PRECIPITATION AMOUNTS IS STILL EVIDENT IN THE
MODELS. PERHAPS 2 TO 6 INCHES SNOW ACCUMULATION IN THE CENTRAL
MOUNTAINS...AND 2 TO 5 INCHES IN THE EASTERN HIGHLANDS. FOR THE
SNAKE PLAIN...SOUTH OF RICHFIELD TO BLACKFOOT LINE PERHAPS ONE HALF
TO ONE INCH SNOW POSSIBLE ON SATURDAY. NORTH OF A RICHFIELD TO
BLACKFOOT LINE PERHAPS 1 TO 2 INCHES COULD ACCUMULATE. RS

.LONG TERM...SAT NIGHT THROUGH NEXT WED NIGHT. THE MAIN STORM OF THE
NEAR TERM WRAPS UP SAT NIGHT...THEN A LOW CONFIDENCE FORECAST FOR
THE REST OF THE PERIOD. THIS IS MAINLY DUE TO A VERY WEAK AMPLITUDE
LONG WAVE PATTERN THAT MEANS THAT THE WEATHER WILL BE DOMINATED BY
SHORTWAVES THAT ARE SUBJECT TO MUCH CHANGE FROM MODEL RUN TO MODEL
RUN AND EVEN SIGNIFICANT DIFFERENCES AMONG PRODUCT SUITES DURING THE
SAME MODEL RUN TIME. HOWEVER...AT THIS POINT THERE IS NO MAJOR STORM
EXPECTED BY ANY GUIDANCE.  THE MAIN QUESTION IS WHERE THE SLIGHT
CHANCE AND CHANCE POPS SHOULD BE LOCATION-WISE. HAVE TRIED TO BROAD
BRUSH THIS. TEMPERATURES CONTINUE SLIGHTLY ABOVE NORMAL AND NO
STRONG WIND EVENT APPEARS POSSIBLE. MESSICK

&&

.AVIATION...WIND ABOVE THE BOUNDARY LAYER IS TAKING ON A SOUTHERLY
COMPONENT AND INCREASING...SO PERHAPS THIS WILL ELIMINATE THE
TEMPORARY IMPACT TO VISIBILITY DUE TO FOG DURING THE LATE NIGHT
HOURS. OTHERWISE CIGS SHOULD STAY VFR AND WIND REMAINS LIGHT AT THE
SURFACE. MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THURSDAY TO NOON MST FRIDAY IDZ022.

&&

In the hours before

Special weather statement, Dec 10, 1:40 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
140 PM MST WED DEC 10 2014

IDZ017>025-031-032-111300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
STANLEY...CLAYTON...DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...
EDIE SCHOOL...IDAHO FALLS...REXBURG...RIGBY...POCATELLO...
BLACKFOOT...FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY...
ROCKLAND...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
PRESTON...DAYTON...MONTPELIER...GEORGETOWN...PARIS...HAILEY...
KETCHUM...SUN VALLEY...BELLEVUE...ARCO...CHALLIS...MACKAY
140 PM MST WED DEC 10 2014

...A MIX OF RAIN AND SNOW FOR SOUTHEAST IDAHO FRIDAY AND SATURDAY...

A LOW PRESSURE DISTURBANCE IN THE EASTERN PACIFIC IS EXPECTED TO
MOVE INLAND THIS FRIDAY AND SATURDAY AND BRING A MIX OF RAIN AND
SNOW TO SOUTHEAST IDAHO. SNOW LEVELS ON FRIDAY WILL INITIALLY BE
NEAR 7000 FEET ELEVATION AND SHOULD LOWER TO NEAR 4500 FEET BY
SATURDAY MORNING. THE OVERALL TREND OF THIS DISTURBANCE HAS BEEN
TOWARDS A WEAKER SYSTEM. HOWEVER...SNOW ACCUMULATIONS OF 2 TO 6
INCHES ARE POSSIBLE IN THE CENTRAL MOUNTAINS BETWEEN FRIDAY AND
SATURDAY MORNING. FOR THE SNAKE PLAIN...SNOW LEVELS LOWER TO 4500
FEET SATURDAY MORNING...RAIN CHANGING TO SNOW COULD ACCUMULATE ONE
HALF TO ONE INCH SOUTH OF A RICHFIELD TO BLACKFOOT LINE...AND
PERHAPS 1 TO 2 INCHES NORTH OF THAT LINE. FOR THE EASTERN
HIGHLANDS...SNOW ACCUMULATION OF 2 TO 5 INCHES IS POSSIBLE MAINLY
ON SATURDAY. THIS DISTURBANCE WILL MOVE OFF TO THE EAST OF THE
STATE SATURDAY NIGHT.

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.